Alert archive / Oregon / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Boise, ID

July 1, 2014

NWS Boise, ID issued this red flag warning at Jul 1, 2014, 11:51 AM PDT. It took effect at Jul 2, 2014, 11:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2014, 11:51 AM PDT (18:51 UTC)
In effect from
Jul 2, 2014, 11:00 AM PDT
Expired
Jul 3, 2014, 5:00 AM PDT
In force
18 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WWUS85 KBOI 011851
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1251 PM MDT TUE JUL 1 2014

....RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT
THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 636...637 AND PORTIONS OF ZONE 646 BELOW 3500 FEET.
THIS INCLUDES THE BURNS AND VALE BLM ALONG WITH THE BAKER
VALLEY...

ORZ636-020300-
/O.UPG.KBOI.FW.A.0002.140702T1800Z-140703T0600Z/
/O.NEW.KBOI.FW.W.0002.140702T1800Z-140703T1200Z/
BURNS BLM-
1251 PM MDT TUE JUL 1 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT
THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 636...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT
THURSDAY. 

* THUNDERSTORMS...SCATTERED THUNDERSTORM COVERAGE IS EXPECTED BY
  EARLY AFTERNOON THROUGH THE EVENING THEN BEGIN TO DIMINISH IN
  COVERAGE AFTER MIDNIGHT.

* OUTFLOW WINDS...GUSTS TO 45 MPH POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ637-020300-
/O.NEW.KBOI.FW.W.0002.140702T1800Z-140703T1200Z/
VALE BLM-
1251 PM MDT TUE JUL 1 2014

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 AM MDT
THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 6 AM MDT
THURSDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 637 VALE BLM.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS POSSIBLE IN THE EARLY
  AFTERNOON BECOMING SCATTERED BY LATE AFTERNOON THROUGH THE EARLY
  MORNING HOURS ON THURSDAY.

* OUTFLOW WINDS...GUSTS TO 45 MPH POSSIBLE. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ646-020300-
/O.NEW.KBOI.FW.W.0002.140702T1800Z-140703T1200Z/
BAKER VALLEY-
1251 PM MDT TUE JUL 1 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT
THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR ELEVATIONS
BELOW 3500 FEET IN FIRE WEATHER ZONE 646...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT
THURSDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 646 BAKER VALLEY.

* THUNDERSTORMS...SCATTERED THUNDERSTORM COVERAGE IS EXPECTED BY
  EARLY AFTERNOON THROUGH THE EVENING THEN BEGIN TO DIMINISH IN
  COVERAGE AFTER MIDNIGHT.

* OUTFLOW WINDS...GUSTS TO 45 MPH POSSIBLE. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
5 follow-up statements
754 
WWUS85 KBOI 012105
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
305 PM MDT TUE JUL 1 2014

....RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT
THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 636...637 AND PORTIONS OF ZONE 646 BELOW 3500 FEET.
THIS INCLUDES THE BURNS AND VALE BLM ALONG WITH THE BAKER
VALLEY...

ORZ636-637-021500-
/O.CON.KBOI.FW.W.0002.140702T1800Z-140703T1200Z/
BURNS BLM-VALE BLM-
305 PM MDT TUE JUL 1 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/
WEDNESDAY TO 6 AM MDT /5 AM PDT/ THURSDAY FOR THUNDERSTORMS AND
GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 637...

* AFFECTED AREA...FIRE WEATHER ZONE 637 VALE BLM.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS POSSIBLE IN THE EARLY
  AFTERNOON. BECOMING SCATTERED BY LATE AFTERNOON THROUGH THE
  EARLY MORNING HOURS ON THURSDAY.

* OUTFLOW WINDS...GUSTS TO 45 MPH POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ646-021500-
/O.CON.KBOI.FW.W.0002.140702T1800Z-140703T1200Z/
BAKER VALLEY-
305 PM MDT TUE JUL 1 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
5 AM PDT THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
ELEVATIONS BELOW 3500 FEET IN FIRE WEATHER ZONE 646...

* AFFECTED AREA...FIRE WEATHER ZONE 646 BAKER VALLEY.

* THUNDERSTORMS...SCATTERED THUNDERSTORM COVERAGE IS EXPECTED 
  BY EARLY AFTERNOON THROUGH THE EVENING THEN BEGIN TO DIMINISH 
  IN COVERAGE AFTER MIDNIGHT.

* OUTFLOW WINDS...GUSTS TO 45 MPH POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
323 
WWUS85 KBOI 021439
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
839 AM MDT WED JUL 2 2014

....RED FLAG WARNING IN EFFECT FROM 11 AM PDT TO 5 AM PDT
THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 636...637 AND PORTIONS OF ZONE 646 BELOW 3500 FEET.
THIS INCLUDES THE BURNS AND VALE BLM ALONG WITH THE BAKER
VALLEY...

ORZ636-637-646-022300-
/O.CON.KBOI.FW.W.0002.140702T1800Z-140703T1200Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
839 AM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/
TODAY TO 6 AM MDT /5 AM PDT/ THURSDAY FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE WEATHER ZONE 636...637 AND ZONE 646 BELOW
3500 FEET...

* AFFECTED AREA...THE BURNS...VALE BLM ALONG WITH ELEVATIONS BELOW
  3500 FEET FOR THE BAKER VALLEY. 

* THUNDERSTORMS...ISOLATED THUNDERSTORMS POSSIBLE THIS MORNING
  SPREADING NORTH AND EAST BY THE LATE AFTERNOON HOURS AND
  BECOMING SCATTERED IN COVERAGE THROUGH LATE EVENING HOURS. STORM
  COVERAGE IS EXPECTED TO DECREASE IN COVERAGE AFTER MIDNIGHT.

* OUTFLOW WINDS...GUSTS TO 45 MPH POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
543 
WWUS85 KBOI 022047
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
247 PM MDT WED JUL 2 2014

....RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE
636...637 AND PORTIONS OF ZONE 646 BELOW 3500 FEET. THIS INCLUDES
THE BURNS AND VALE BLM ALONG WITH THE BAKER VALLEY...

ORZ636-637-646-030600-
/O.CON.KBOI.FW.W.0002.000000T0000Z-140703T1200Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
247 PM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /5 AM PDT/
THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 636...637 AND ZONE 646 BELOW 3500 FEET...

* AFFECTED AREA...THE BURNS...VALE BLM ALONG WITH ELEVATIONS 
  BELOW 3500 FEET FOR THE BAKER VALLEY. 

* THUNDERSTORMS...THUNDERSTORMS CONTINUE THROUGH THE EVENING HOURS
  AND THEN DECREASING IN COVERAGE AFTER MIDNIGHT.

* OUTFLOW WINDS...GUSTS TO 50 MPH POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

L
053 
WWUS85 KBOI 030424
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1024 PM MDT WED JUL 2 2014

....RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 636...
637 AND PORTIONS OF ZONE 646 BELOW 3500 FEET. THIS INCLUDES THE
BURNS AND VALE BLM ALONG WITH THE BAKER VALLEY...

ORZ636-637-646-031200-
/O.CON.KBOI.FW.W.0002.000000T0000Z-140703T1200Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
1024 PM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /5 AM PDT/
THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 636...637 AND ZONE 646 BELOW 3500 FEET...

* AFFECTED AREA...THE BURNS...VALE BLM ALONG WITH ELEVATIONS 
  BELOW 3500 FEET FOR THE BAKER VALLEY. 

* THUNDERSTORMS...THUNDERSTORMS CHANCES REMAIN THROUGH THE NIGHT.
  ALSO...ANY STARTS FROM EARLIER LIGHTNING STRIKES MAY STILL
  SPREAD RAPIDLY DUE TO CONTINUING GUSTY WINDS.

* OUTFLOW WINDS...GUSTS TO 50 MPH POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
671 
WWUS85 KBOI 031134
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
534 AM MDT THU JUL 3 2014

...ISOLATED THUNDERSTORMS AND STILL HOT TODAY...

ORZ636-637-646-031245-
/O.EXP.KBOI.FW.W.0002.000000T0000Z-140703T1200Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
534 AM MDT THU JUL 3 2014

...RED FLAG WARNING WILL EXPIRE AT 6 AM MDT /5 AM PDT/ EARLY THIS
MORNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 636...637 AND ZONE 646 BELOW 3500 FEET...

EXPECT ISOLATED THUNDERSTORMS WITH GUSTY WINDS TODAY.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 1, 8:16 AM PDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 1, 8:16 AM PDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
916 AM MDT TUE JUL 1 2014

.DISCUSSION...STRONG WARMING TREND THROUGH WEDNESDAY.  CONVECTIVE
THREAT IN NRN CALIF TODAY WILL SHIFT NORTH INTO OREGON WEDNESDAY
BRINGING A SLIGHT CHANCE OF THUNDERSTORMS TO HARNEY COUNTY LATE WED.
MAXIMUM INSTABILITY WILL THEN SHIFT ENE ACROSS OUR CWA THURSDAY...
AND THURSDAY NOW LOOKS LIKE THE MAIN THUNDERSTORM DAY FOR OUR CWA
...ALONG WITH A FEW DEGS COOLING.

&&

.AVIATION...VFR. CLEAR SKIES. INCREASING HIGH LEVEL CLOUDS TONIGHT.
LIGHT EASTERLY SURFACE WINDS. WINDS ALOFT AT 10K FEET MSL...
SOUTHERLY 5-15KT.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH WEDNESDAY...WARMING TREND WILL CONTINUE
TODAY AS AN UPPER LEVEL RIDGE AMPLIFIES OVER THE WESTERN CONUS.
EXPECT LOCAL TEMPERATURES TO PEAK IN THE MID 90S ACROSS LOWER
VALLEYS BY LATE AFTERNOON. EVEN WARMER ON WEDNESDAY AS THE AXIS OF
THE UPPER LEVEL RIDGE SHIFTS EAST /OVER CENTRAL IDAHO/ AND AN
EASTERLY PRESSURE GRADIENT SUPPORTS LIGHT DOWNSLOPE WINDS ACROSS THE
WESTERN SNAKE PLAIN. HIGHS ARE FORECAST TO EXCEED 100 F ACROSS THE
TREASURE VALLEY AND UPPER WEISER RIVER BASIN WEDNESDAY AFTERNOON.
ADDITIONALLY...SOUTHWESTERLY FLOW ALOFT...ON THE BACK SIDE OF THE
UPPER RIDGE...WILL ADVECT MID-LEVEL MOISTURE NORTHEAST INTO
OREGON/IDAHO AS EARLY AS WEDNESDAY MORNING. MOISTURE WARRANTS
INCLUSION OF THUNDERSTORMS /ACROSS SOUTHEAST OREGON AND HIGHER
TERRAIN OF SOUTHWEST IDAHO/ WEDNESDAY AFTERNOON AND EVENING.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS LINGERS INTO WEDNESDAY NIGHT ACROSS SE
OREGON AND THE MTNS OF SW IDAHO AS A WEAK SHORT WAVE LIFTS INTO THE
ID PANHANDLE. MID-LEVEL MOISTURE IN SW FLOW ON THURSDAY WILL SUPPORT
ANOTHER ROUND OF AFTERNOON SHOWERS AND STORMS ON THURSDAY. DRIER AIR
WORKS INTO REGION BEGINNING FRIDAY AND EXTENDING INTO THE WEEKEND AS
THE FLOW BECOMES MORE ZONAL. TEMPERATURES ARE AROUND 10 DEGREES
ABOVE NORMAL TO FINISH THE WEEK DROPPING BACK TO NEAR NORMAL BY
SUNDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING ORZ636.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....KA
PREV SHORT TERM...MT
PREV LONG TERM....DG

Nearby

Red Flag Warnings in Oregon, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.